Depersonalization Support Forum banner
1 - 13 of 13 Posts

·
Registered
Joined
·
12 Posts
Discussion Starter · #1 ·
Recently started on Lamictal - I asked for it myself as my psychiatrist doesnt have a clue about what im talking about when i mention depersonalization it seems, just like every other place.

I also take 30 mg Duloxetine.

First few days and not feeling much.

Also i had a question regarding treatment centers, anyone have any experience with them? I live outside of the US but im hoping one day to get into one of these centers - Just wondering which one is the best?

Regards

Cray
 

·
Registered
Joined
·
710 Posts
There is no treatment centers. There was until around 2014-15 two small research units in London and York York working with depersonalization. A research unit is to find out what makes the disorder. A treatment center is for a disorder that is understood and where there is some form of formal treatment that a majority will respond to like in depression or alcoholism etc. There is no treatment center for depersonalization.
 

·
Registered
Joined
·
710 Posts
The doses used of lamotrigine at the then "Depersonalization research unit" was between 200-400.mg. It will take some time to reach such a dose as it is likely increased with 25.mg pr. week. Your duloxetine should likely be increased to 60.mg at some time,- but likely not central when the doses of lamotrigine is still very low. This publication is the last ever published from the "Depersonalization research unit" and they have a list of those who responded to medicine and at what dose.

https://www.ncbi.nlm.nih.gov/pmc/articles/PMC4890597/
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #4 ·
Thanks for your response, I wasn't aware of that.

I see you are from Denmark, so am I.

Just wondering which danish psycologist or psychiatrist you have found that could be helpful?

Also if you know any from outside who are specailists in DP DR.
 

·
Registered
Joined
·
710 Posts
No, i dont know of any danish psychiatrist who specialized in depersonalization. It is highly under diagnosed and many are not aware of it . A former psychiatrists I had, who I saw privately after he retried had the theory that it would be under diagnosed as long it was refractory to treatment. If you see a psychtrist who is paid by the public then there is 20-25.min to see the patient so it rules out any therapies that is based cognitive behavioral therapy for any condition. It is only medicine they can offer.

I know a little of Joe Perkins who have just written a book about depersonalization that will come out this summer. He have tried diffrent interventions before the depersonalization research unit before it completely closed down- CBT, naltrexone and lamotrigine without effect. He is in the UK and there ought to be better options there as the presence of the depersonalization research unit was there. There isn't. He recently made some tweets about his situation.
You can try lamotrigine with a combination of a anti-depressant and then there is more self-help type of literature related to CBT or thing like this.https://anxietynomore.co.uk/depersonalisation_and_derealisation/
 

·
Registered
Joined
·
710 Posts
A recent outset of depersonalization might be highly responsive to a more psychological approach with the panic anxiety and OCD components in the disorder. There is literature for this approach.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #7 ·
Talked to my psychiatrist today.

Increased Lamictal dose to 50 mg, 25 morning 25 at night and Cymbalta 30 mg to 60 mg twice in the morning.

From Lamictal i have seen a slight decrease in DP DR although when i forget to take it for a day the symptoms return to baseline.

Now lets see how 50 mg will affect me.
 

·
Registered
Joined
·
710 Posts
It was placebo. The dose where is expected to make a difference in those who respond is around 200-300.mg. Everything below that is placebo. So, in reality you are dropping out before anything have been tried.
 

·
Registered
Joined
·
12 Posts
Discussion Starter · #13 ·
Starting to have more dizziness and headaches then usual, not sure if its side effects or not, im questioning if its really worth it to go up in dose.
 
1 - 13 of 13 Posts
Top